Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes frequent diarrhea and strong body odor?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Thu, 10 Sep 2015 in General Health
Question: I have had diarrhea every 3 days for over 3 weeks and also at the times of the diarrhea also have strong body odor...any clue as to what this might be?
doctor
Answered by Dr. Rakesh Madhyastha 9 minutes later
Brief Answer:
Need more information

Detailed Answer:
Hello

Thanks for the query

In order to come to a better conclusion I need a few more details

1. Is your diarrhea several times a day or loose stools once a day?
2. The remaining 4 days your stool is normal?
3. Is the stool foul smelling as well? Is body odour associated with the diarrhea?
4. From when have you been taking sucralfate, lansoprazole and probiotic?
5. Is it associated with pain abdomen or blood in stools?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 14 minutes later
Loose several times a day...normal for 3 days...stool smells as well...body odor occurs during the diarrhea...cramping as well, no blood except from hemroids
doctor
Answered by Dr. Rakesh Madhyastha 17 hours later
Brief Answer:
Irritable Bowel syndrome

Detailed Answer:
Hello

Thanks for getting back

I am sorry for the short delay in my reply, I just got back from the hospital. From the history you have given me it might be that you are suffering from irritable bowel syndrome. Here is what you should do

1. Give your stool for routine and culture to rule out infective pathology
2. I would first treat you with a combination tablet like ciproflox with tinidazole for 5 to 7 days and see for improvement
3 It is important that you take sufficient dose of probiotics. I usually give tab vsl-3 once a day for 14 days. It replenishes the intestine with good bacteria
4. tab hysocine butylbromide is a good tablet to be taken for the crampy pain
5. avoid milk and milk products, caffeine and smoking

If nothing works then I recommend that you approach a gastroenterologist for a colonoscopy

I hope I was of help, if you have any further queries please get back to me

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Tinidazole

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

hi,i m suffring from acute pancreatitis since past 7 years,taking enzymes,antacid and stoped alchohal s prescribed by my doctor,no pain now for 5 years.i m suffrin from i.b s &anxiety also from many years,i could not pass my stool without smokin 2 to 3 ciggrate in toilet,i have often goes to toilet after meals,two or three times a day,takink much more medicine like librex,norfoxacin+tinidazole,ornidazole.wants to get rid from it,pls help

doctor1 MD

I am suffering with impaired digestion for about 1 year.I am passing loose & very sticky stool similar to glue. i consulted many doctors and taken tinidazole+norfolixicin,ciproflox, lopramide,etc but nothing helping me. kindly suggest what i should do.
A.K. SINGH INDIA

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I will describle it chronlogically. I have had gastric issues on and off for so many years. But it significantly started on July 2017. He only did USG and came to a conclusion that ulcers and feels like mild pancreatitis . It bothered me and I...

doctor1 MD

Hello i have Trich and I’m taking tinidazole 500 mg 4 a day & i have Thick white discharge instead of off white watery bad smell ? What’s going on